Facebook Pixel
EmpowHER Guest

My period is 8 days late today. What do I do?

By Anonymous December 10, 2014 - 11:49am
Rate This

In November, my boyfriend and I had sex. But the condom broke. So I took Next Choice within 12 hours of the incident. It made me really, really tired and I cramped a little. But my period usually comes around the first of every month. It's now the 10th of December and still nothing. I didn't have any other side affects from the pill during the time I was waiting for my period. I haven't taken a HPT, because my I haven't noticed any changes in my body or behavior. I'm really scared though. I'm a week and two days late.

Add a Comment1 Comments


Hello Anon,

Thank you for visiting the EmpowHER community and for sharing your question! 

The greatest side effect of emergency contraception is that it will really mess up your menstrual cycle and could delay it. 

You could be experiencing a late period because of the morning after pill or you could be pregnant. The only way to know for sure is to take a home pregnancy test. Some women get pregnant and don't have any symptoms or notice any changes in their body until weeks into the pregnancy.

I suggest that you take a test so that you can know for sure. 

I am sure it is scary, but the sooner you find out the better. You may not have anything to worry about.

Hope this helps. Best,


December 10, 2014 - 12:06pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!